Using cbd to wean off Ativan

Posted by angrae @angrae, Oct 4, 2018

I’ve been on Ativan for past 5 months. Initially I was taking 1mg-1.5mg daily down to 0.25mg -0.5mg for the past 3 weeks. My last dose was 2days ago when the doctor switched me to lexapro. Lexapro has been horrible for me, not able to sleep, feel wired, anxious. I won’t take it again. I want to get off the Ativan but should I have quit cold turkey or tapered? Have I been on the Ativan long enough to need tapering, and can I use cbd to deal with the withdrawal symptoms by itself or along with weaning? Help.

Interested in more discussions like this? Go to the Depression & Anxiety group.

How long did it take you to taper off the Ativan?

REPLY

I have been takin 2mg of Ativan for several years, to help with sleep. Never in the daytime, only at night.

I want to use CBD gummies to get off Ativan. I have 1500 mg CBD gummies and I want to take one at night in place of the 2mg ativan. Questions are, in this scenario, can I stop the Ativan immediately and go to the gummie?

REPLY
@doctorj

I have been takin 2mg of Ativan for several years, to help with sleep. Never in the daytime, only at night.

I want to use CBD gummies to get off Ativan. I have 1500 mg CBD gummies and I want to take one at night in place of the 2mg ativan. Questions are, in this scenario, can I stop the Ativan immediately and go to the gummie?

Jump to this post

Try cbn for sleep. Much better

REPLY
@doctorj

I have been takin 2mg of Ativan for several years, to help with sleep. Never in the daytime, only at night.

I want to use CBD gummies to get off Ativan. I have 1500 mg CBD gummies and I want to take one at night in place of the 2mg ativan. Questions are, in this scenario, can I stop the Ativan immediately and go to the gummie?

Jump to this post

Hi @doctorj and welcome to Mayo Clinic Connect. I moved your post to this discussion: https://connect.mayoclinic.org/discussion/using-cbd-to-wean-off-ativan/?pg=2 so you can connect with others talking about CBD to replace Ativan. I would consult with your doctor before stopping any prescribed medication. Because the two have different activating ingredients, you run the risk of going through withdrawals if you don't properly tater down. Have you talked to your physician about switching?

REPLY
@lisalucier

Hi, @sshoemaker1 – welcome to Mayo Clinic Connect. I'm hoping that members like @james88 @angrae @cdcc @ainsleigh @gailb and @parus will join in and offer any input they may have on their experiences with lorazepam (Ativan) and/or tapering off of it.

For managing sleep, we have a lot of different discussions in the Sleep Health group on Connect that might be useful https://connect.mayoclinic.org/group/sleep-health/. If you feel comfortable, would you share what sleep issues you have been experiencing?

Jump to this post

Lisa
I’m amazed at all the opinions on here about weaning off Ativan with CBD oil. I am a retired nurse practitioner who specialized in general surgery. I was started on Ativan 17 years ago due to the fact I had a massive them I had 3 AM in the morning which to make a long story short gave me PTSD. I have wean down 2.5 mg twice a day but I can’t seem to get off of that. I have inquired with my primary physician, my prescribing psychiatrist about weaning with CBD oil and there is total non-commitment to discussing that option. These are former colleagues of mine Within the HMO that as I was employed by for 34 years. Do we take care of our own? To me it doesn’t feel like we do at this point.

REPLY
@retiredrnpinca

Lisa
I’m amazed at all the opinions on here about weaning off Ativan with CBD oil. I am a retired nurse practitioner who specialized in general surgery. I was started on Ativan 17 years ago due to the fact I had a massive them I had 3 AM in the morning which to make a long story short gave me PTSD. I have wean down 2.5 mg twice a day but I can’t seem to get off of that. I have inquired with my primary physician, my prescribing psychiatrist about weaning with CBD oil and there is total non-commitment to discussing that option. These are former colleagues of mine Within the HMO that as I was employed by for 34 years. Do we take care of our own? To me it doesn’t feel like we do at this point.

Jump to this post

Hi. You mentioned that you have tapered down to 2.5 mg twice a day and that you are "stuck." What symptoms do you have when you try to go down further? What happens exactly?

-Eileen

REPLY
Please sign in or register to post a reply.